MAUDE Adverse Event Report: COOK INC FLEXOR INTRODUCER SHEATH

COOK INC FLEXOR INTRODUCER SHEATH
Catalog Number KCFW-8.0-38-30-RB
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/20/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being submitted past the 30 day reporting requirement as part of a retrospective review of the report that was initiated during an fda inspection.A retrospective review of the complaint record determined that this report should have been submitted as a malfunction report.In this case, no patient injury occurred; however, this may be likely to cause or contribute to a serious injury if it recurred.(b)(4).Investigation - evaluation a review of the complaint history, manufacturing instructions, specifications, trends and visual inspection of the returned device was conducted during the investigation.The visual inspection of the returned device reported the complaint device was returned in a used and damaged condition.The sheath had pulled from the cap with the flare intact; however, the flare was slightly elongated on one side.The flare was tested with the go, no go gauge and found to be within specification.The complaint device was returned therefore, an investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Based on the information provided, and the results of our investigation, it is feasible to suggest the device met resistance beyond its' design.However, a definitive root cause could not be determined.
 
Event or Problem Description
It was reported by the user facility that a patient underwent an evar procedure.The attending physician indicated before inserting into the patient body the hub separated from the sheath.The physician replaced flexor introducer sheath and was able to complete the procedure with no adverse effects or medical intervention due to this occurrence.No further information was provided.
 
Additional Manufacturer Narrative
Investigation - evaluation a review of the device failure analysis, device history record, risk documentation and a photographic inspection of the returned device was conducted as part of an additional investigation of the complaint device.The returned complaint device was destroyed following the initial completion of this investigation per procedures in place at that time.Photos of the returned complaint device were later examined as part of further investigation into the reported incident.The device was noted to be separated at the proximal fitting to the shaft connection.The dilator was inserted into the device.There were no signs of blood or biomaterial supporting the statement that the device malfunction occurred prior to patient contact.The flare was examined as part of the initial investigation and found to be properly sized and within specification.The original visual inspection and device measurements were found to be appropriate for the photographic evidence reviewed.No new issues were identified.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on all of the available information, examination of the returned device, and the results of the additional investigation the root cause remains undetermined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
FLEXOR INTRODUCER SHEATH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6291721
Report Number1820334-2017-00236
Device Sequence Number19259822
Product Code DYB
UDI-Device Identifier00827002078789
UDI-Public(01)00827002078789(17)171211(10)5510190
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberKCFW-8.0-38-30-RB
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/23/2015
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/31/2017
Supplement Report FDA Received Date04/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1